New York, 2016Winter Storm and Winter Weather in New York, February 16, 2016
February 16, 2016 · NWS BTV · 9 events in 9 counties and zones
A coastal low across the Carolinas on the morning of February 16th raced northward across the Champlain Valley of VT/NY during the day. This allowed for a wintry mix of snow, sleet, freezing rain and rain across the region.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A coastal low across the Carolinas on the morning of February 16th raced northward across the Champlain Valley of VT/NY during the day. This allowed for a wintry mix of snow, sleet, freezing rain and rain across the region. The heaviest snowfall occurred in the St. Lawrence River valley where 4 to 8 inches with locally up to 12 inches of snow fell. The main impacts were poor travel conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 15, 9:42 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 15, 9:42 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
942 PM EST MON FEB 15 2016
.SYNOPSIS...
HIGH PRESSURE PUSHES EAST OF THE REGION TODAY AND STRONG
SOUTHERLY GRADIENT FLOW CONTINUES THROUGH THE EVENING AHEAD OF
NEXT APPROACHING SYSTEM. A LOW PRESSURE SYSTEM WILL TRACK FROM THE
LOWER MISSISSIPPI VALLEY TOWARDS THE NORTH COUNTRY TUESDAY INTO
TUESDAY EVENING AND BRING A PERIOD OF LIGHT TO MODERATE SNOW TO
THE REGION BEFORE TRANSITIONING TO MIXED PRECIPITATION AND
EVENTUALLY RAIN. ACROSS NORTHERN NEW YORK THE MOST SIGNIFICANT
SNOW AND ICE ACCUMULATIONS WILL BE FELT AS COLD AIR STAYS THERE
LONGER THAN THE REST OF THE NORTH COUNTRY.
&&
.NEAR TERM /UNTIL 8 AM TUESDAY MORNING/...
AS OF 942 PM EST MONDAY...WHILE THE WINTER WEATHER ADVISORY HAS
TAKEN EFFECT, THE WINTER STORM WARNING WILL TAKE EFFECT AT THE TOP
OF THE HOUR. FORECAST IS HOLDING UP PRETTY WELL. WITH THIS UPDATE
I'VE MADE SOME SLIGHT UPWARD ADJUSTMENTS TO POPS ACROSS ST.
LAWRENCE VALLEY AND USED A BLEND OF 18Z GFS/01Z RAP FOR A REFRESH
TO PRECIPITATION TYPES. THAT CHANGE ESSENTIALLY INTRODUCES
SNOW/SLEET ABOUT AN HOUR SOONER THAN THE PRIOR FORECAST. NO
CHANGES TO FORECAST QPF OR SNOW/ICE ACCUMULATIONS WERE NECESSARY.
RECENT METARS FROM RUTLAND AND SPRINGFIELD INDICATE THE
LEADING EDGE OF STEADIER SNOW HAS NOW INTRUDED INTO RUTLAND AND
WINDSOR COUNTIES. THIS SHIELD OF SNOW WILL CONTINUE TO BUILD
NORTHWESTWARD THROUGH THE OVERNIGHT HOURS. SNOW WILL OCCASIONALLY
FALL AT MODERATE INTENSITY AT TIMES AS AXIS OF FRONTOGENESIS
STRENGTHENS AND BEGINS TO PIVOT TO THE NORTHWEST IN RESPONSE TO
SHARPENING THERMAL GRADIENT TIED TO ADVANCING SURFACE LOW NOW OVER
NORTHERN GEORGIA. WARM AIR ALOFT ALSO CONTINUES TO ADVECT
NORTHWARD, AND I DO NOTE THE RAP MODEL 925 0C LINE HAS NOW
ADVANCED TO INTERIOR CT. THIS MATCHES UP REALLY WELL WITH OKX
DUAL-POL RADAR CORRELATION COEFFICIENT DATA WHICH SUGGEST MIXED-
PHASE P-TYPES. EXPECT THE LEADING EDGE OF THIS WARM AIR ALOFT TO
SHIFT INTO SOUTHERN VT BY 07Z OR SO WITH SNOW MIXING IN WITH SLEET
AT THAT POINT IN TIME, WITH MIX LINE ADVANCING NORTHWARD TOWARD
NORTHERN VERMONT AND THE ADIRONDACKS BEFORE THE TUESDAY MORNING
COMMUTE. TRAVEL DURING THE MORNING COMMUTE WILL BE SIGNIFICANTLY
IMPACTED.
PREVIOUS NEAR-TERM DISCUSSION ISSUED AT 412 PM EDT FOLLOWS...
WITH THIS UPDATE THE WINTER STORM WATCH FOR NORTHERN NEW YORK
SPECIFICALLY OVER THE SAINT LAWRENCE VALLEY WAS REPLACED WITH A
WINTER STORM WARNING FOR THE COMBINED THREATS OF SNOW AND FREEZING
RAIN. THE WARNING IS VALID FROM 03Z TONIGHT THROUGH 06Z WEDNESDAY.
ADDITIONALLY THE WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE
REST OF THE NORTH COUNTRY FROM 00Z THIS EVENING THROUGH 18Z
TUESDAY FOR THREATS OF FREEZING RAIN AND SNOW.
MONDAY EVENING SOUTHERLY WARM AIR ADVECTION WILL CONTINUE AS A
BROAD HIGH SLIDES OFFSHORE IN THE NORTHERN ATLANTIC. WE WILL
CONTINUE TO SEE A BROAD INCREASE IN MOISTURE ACROSS NEW ENGLAND
WITH LIGHT SNOW DEVELOPING AND SPREADING NORTH AS A DEEPENING
SURFACE LOW PRESSURE SYSTEM TRACKS UP THE SPINE OF THE APPALACHIAN
MOUNTAINS THIS EVENING. EXPECT THE LIGHT TO MODERATE SNOW TO
CONTINUE THROUGH THE OVERNIGHT HOURS LIFTING NORTH TO THE
INTERNATIONAL BORDER BY 06Z THIS EVENING.
WITH THE STRONG WARM AIR ADVECTION, OUR "OVERNIGHT LOWS" WILL BE
SEEN RIGHT AT 00Z AND THEN CONTINUOUSLY WARM THROUGH THE LOW TO
MID 20S OVERNIGHT AS 925MB TEMPS WARM FROM AROUND -12 CURRENT TO
BETWEEN -1 TO -3 AT DAYBREAK.
&&
.SHORT TERM /8 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 412 PM EST MONDAY...WITH STRONG FORCING AND ANOMALOUSLY
HIGH MOISTURE THERE WILL BE PERIOD OF MODERATE TO HEAVY SNOWFALL
THROUGH THE MORNING ON TUESDAY AS THE SNOW BEGINS TO MIX OVER
TOWARDS RAIN. A STRONG LOW LEVEL JET WILL RAPIDLY INCREASE
BOUNDARY LAYER TEMPERATURES AND TEMPS TOMORROW WILL HAVE A CHANCE
IN SOUTHERN VERMONT OF REACHING 50 DEGREES. EXPECT TEMPS FOR MOST
OF THE NORTH COUNTRY TO BE IN THE LOW TO MID 40S.
LATEST GUIDANCE CONTINUES TO TREND THE SURFACE LOW TRACKING WEST
AND AS OF THE 12Z GFS THE LOW TRACKS RIGHT THROUGH THE SAINT
LAWRENCE VALLEY. AS THE LOW TRACKS THROUGH THE SAINT LAWRENCE, AN
IMPRESSIVE DEFORMATION ZONE DEVELOPS AND WILL LEAD TO THE HEAVIEST
AXIS OF PRECIP FALLING IN THE SAINT LAWRENCE VALLEY AND JUST WEST
OF THE SAINT LAWRENCE VALLEY. TOTAL LIQUID PRECIP IS EXPECTED TO
BE IN THE 1-2 INCH RANGE WITH VERMONT LIKELY BEING CLOSER TO THE 1
INCH SIDE AS A DRY SLOT WORKS IN LATE TUESDAY AFTERNOON. AS THE
LOW PULLS OUT OF THE NORTH COUNTRY INTO TUESDAY EVENING THE BACK
SIDE OF THE WILL WRAP AROUND AND THE FLOW SHOULD GO NORTHWEST
WHICH WOULD GENERATE COLD AIR ADVECTION AND TRANSITION BACK TO
SNOW SHOWERS ACROSS NORTHERN NEW YORK AND THE FAVOURABLE UPSLOPE
REGIONS OF THE GREENS IN VERMONT. AS THIS HAPPENS HOWEVER MOST OF
THE MOISTURE WILL BE EXITING QUICKLY AND THUS I DONT EXPECT A
SIGNIFICANT CONTRIBUTION TO SNOW TOTALS IN THE OVERNIGHT HOURS ON
TUESDAY.
CONCERNING PRECIP TOTALS AND TYPE... FIRST JUST THE NUMBERS.
EXPECT STORM TOTAL SNOW TO BE BETWEEN 2-4 INCHES OVER VERMONT AND
ESSEX/CLINTON COUNTY IN NEW YORK. IN SOUTHERN FRANKLIN AND ACROSS
SAINT LAWRENCE COUNTY IN NEW YORK STORM TOTAL SNOW IS EXPECTED TO
BE BETWEEN 4-8 INCHES WITH LOCALLY HIGH POSSIBLE IN THE IMMEDIATE
SAINT LAWRENCE VALLEY. CONCERNING ICE, EXPECT GENERALLY A TRACE TO
A TENTH ACROSS THE N NORTH COUNTRY EXPECT FOR THE IMMEDIATE SAINT
LAWRENCE WHERE COLDER AIR WILL HOLD ON LONGER AND BECOME TRAPPED
IN NORTHEAST FLOW THUS ALLOWING FOR BETWEEN 0.25-0.50" OF ICE
ACCUMULATION.
THE ADDITIONAL SIGNIFICANT THREAT IS THE RAIN FREEZING ON GROUND
SURFACES THAT ARE BELOW FREEZING. WITH LATEST METRO GUIDANCE
POINTING TO ROAD SURFACES NOT LIKELY TO WARM UP ABOVE FREEZING
TILL AFTER 18Z THE THREAT FOR RAIN FREEZING ON UNTREATED SURFACES
IS SIGNIFICANT EVEN WELL AFTER THE TEMPERATURES RISE ABOVE
FREEZING. SO ICY TRAVEL CONDITIONS WILL BE POSSIBLE THROUGH AT
LEAST MID DAY ON TUESDAY.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 401 PM EST MONDAY...AFOREMENTIONED SURFACE LOW CONTINUES TO
RACE NORTHEASTWARD TOWARDS NEWFOUNDLAND WEDNESDAY WHILE THE PARENT
UPPER TROUGH STILL LAGS BEHIND TRACKING THROUGH THE GREAT LAKES.
THE NORTH COUNTRY WILL START THE MORNING UNDER A MID-LEVEL DRY
SLOT AND GENERALLY DRY, BUT AS THE UPPER TROUGH APPROACHES,
STRENGTHENING SOUTHWESTERLY FLOW WILL INCREASE CHANCES FOR LAKE
EFFECT SNOW SHOWERS DOWNWIND FROM LAKE ONTARIO DURING THE
AFTERNOON THROUGH EARLY OVERNIGHT HOURS. AS IS USUALLY THE CASE
WITH LAKE EFFECT, IT'S DIFFICULT AT THIS TIME TO PLACE WHERE THE
BAND WILL SET UP SO HAVE HIGHLIGHTED SOME HIGH CHANCE POPS ACROSS
NORTHERN NEW YORK AND INTO PORTIONS OF THE NORTHERN GREENS LATE
WEDNESDAY THROUGH THE FIRST HALF OF WEDNESDAY NIGHT. THINKING BEST
CHANCE OF ACCUMULATING SNOWS WILL BE ACROSS SOUTHERN PORTIONS OF
ST. LAWRENCE COUNTY WITH A GENERAL 2-3", WHILE AREAS EAST SEE A
DUSTING TO PERHAPS 2". A WIDE RANGE OF TEMPERATURES IS EXPECTED
THROUGH THE PERIOD FROM NORTHWEST TO SOUTHEAST BASED ON TIMING OF
THE STRONGEST COLD AIR ADVECTION WITH HIGHS WEDNESDAY IN THE UPPER
20S ACROSS NORTHERN NEW YORK, TO UPPER 30S ACROSS SOUTHEAST
VERMONT. WEDNESDAY NIGHT LOWS FOLLOW SUIT WITH SINGLE DIGITS ABOVE
ZERO NORTHERN NEW YORK TO TEENS/LOW 20S SOUTHEAST VERMONT.
MID-LEVEL TROUGH AXIS MOVES EAST OF THE FORECAST AREA ON THURSDAY
AND IS REPLACED BY SURFACE HIGH PRESSURE AND WEAK RIDGING ALOFT
WHICH WILL DOMINATE THE NORTH COUNTRY'S WEATHER THROUGH THE END OF
THE WORK WEEK. LATE FRIDAY INTO FRIDAY NIGHT, A CLIPPER-LIKE
SURFACE LOW AND POTENT 500MB SHORTWAVE TROUGH SHIFT FROM THE GREAT
LAKES INTO THE AREA WHILE THE AFOREMENTIONED UPPER RIDGE BUILDS IN
STRENGTH OFF THE NORTHEAST ATLANTIC COAST. THIS ALLOWS THE 500MB
TROUGH TO SLOW SIGNIFICANTLY AND CUTOFF FOR A SHORT PERIOD
SATURDAY BEFORE THE FLOW ALOFT TURNS MORE ZONAL SATURDAY NIGHT
INTO SUNDAY. SEVERAL MORE PIECES OF MID-LEVEL SHORTWAVE ENERGY
MOVE THROUGH THE FLOW SUNDAY AND MONDAY KEEPING THE WEATHER
RELATIVELY ACTIVE TO END THE FORECAST PERIOD. IN REGARDS TO
TEMPERATURES, MEDIUM RANGE GUIDANCE IS COMING IN LINE FAVORING THE
WARMER SOLUTIONS HINTED AT BY THE 00Z GFS AND CONTINUED WITH THE
12Z SUITE OF BOTH THE GFS AND ECMWF. THIS IS LARGELY IN PART TO
THE MORE NORTHERLY SURFACE LOW TRACK, WITH HIGHS DURING THE MOST
ACTIVE PERIOD OF SATURDAY AND SUNDAY PUSHING INTO THE MID 30S TO
LOW 40S. ALOFT TEMPERATURES REMAIN BELOW 0C SO WE'RE MAINLY
LOOKING AT MIXED PTYPE IN THE BOUNDARY LAYER WITH SNOW LIKELY
FRIDAY NIGHT CHANGING TO VALLEY RAIN AND MOUNTAIN RAIN/SNOW DURING
THE DAYLIGHT HOURS. BOUNDARY COOLS ENOUGH SATURDAY NIGHT TO
SUPPORT SNOW AREA-WIDE BUT WARMS AGAIN ABOVE 0C SUNDAY/MONDAY FOR
MORE RAIN/SNOW MIX THOUGH PRECIPITATION WILL LIKELY BE MORE
CONFINED TO THE HIGHER ELEVATIONS.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
THROUGH 00Z WEDNESDAY...CEILINGS LOWERING THROUGH THE PERIOD TO
MVFR/IFR IN DEVELOPING SNOW...SLEET...FREEZING RAIN AND PLAIN RAIN
THROUGH THE PERIOD. EXPECTING A STEADY LIGHT SNOW TO DEVELOP
ACROSS THE REGION...MAINLY BETWEEN 02Z-05Z TUESDAY...AND AROUND
07Z-08Z AROUND KMSS. EXPECTING SNOW TO CHANGE TO A MIX OF SLEET
AND FREEZING RAIN OVERNIGHT AS WARMER AIR ALOFT MOVES INTO THE
REGION MAINLY BETWEEN 08Z-11Z TUESDAY...AND THEN EXPECTING
FREEZING RAIN TO CHANGE TO PLAIN RAIN AROUND 13Z-15Z TUESDAY...AS
SURFACE TEMPERATURES WARM ABOVE FREEZING. FREEZING RAIN MAY
CONTINUE MOST OF THE DAY ON TUESDAY IN THE NORTHERN SAINT LAWRENCE
VALLEY IN NORTHERN NEW YORK WHERE NORTHEAST SURFACE WINDS WILL
LIKELY KEEP SURFACE TEMPERATURES BELOW FREEZING MOST OF THE
DAY...ESPECIALLY AT KMSS.
OUTLOOK 00Z WEDNESDAY THROUGH SATURDAY...WIDESPREAD MVFR/IFR
AVIATION WEATHER CONDITIONS LIKELY FOR TUESDAY NIGHT AS STORM
CONTINUES TO MOVE ACROSS OUR AREA. A CLIPPER SYSTEM ON WEDNESDAY
AND MAY BRING SOME MVFR CONDITIONS.
12Z THURSDAY THROUGH 18Z FRIDAY...VFR CONDITIONS EXPECTED AS A
RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION.
18Z FRIDAY THROUGH 00Z SATURDAY...AREAS OF MVFR/IFR IN LIGHT SNOW
AS A WARM FRONT APPROACHES THE REGION. A MIX OF RAINA ND SNOW
SHOWERS ARE POSSIBLE DURING THE DAY ON SATURDAY IN VALLEY
LOCATIONS.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 1 PM EST TUESDAY FOR VTZ001>012-
016>019.
NY...WINTER WEATHER ADVISORY UNTIL 1 PM EST TUESDAY FOR NYZ028-030-
031-034-035.
WINTER STORM WARNING UNTIL 1 AM EST WEDNESDAY FOR NYZ026-027-
029-087.
&&
SYNOPSIS...DEAL
NEAR TERM...DEAL/LOCONTO
SHORT TERM...DEAL
LONG TERM...LAHIFF
AVIATION...EVENSON/WGHHazardous weather outlook, Feb 15, 3:30 PM EST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
330 PM EST MON FEB 15 2016
NYZ028-030-031-034-035-VTZ001>012-016>019-162030-
EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
330 PM EST MON FEB 15 2016
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ026-027-029-087-162030-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
330 PM EST MON FEB 15 2016
...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Northern Franklin
- When
- February 16, 12:00 AM EST to 2:00 PM EST
- Where
- Northern Franklin forecast zone
- Property damage
- $10,000
- Reported by
- CoCoRaHS
- Coordinates
- 44.593, -74.304 (the zone’s center; the record gives no point)
Four to eight inches of snow along with 1/4 or more of ice fell across the St. Lawrence River Valley of St. Lawrence and Franklin counties. Main issues were travel related with only isolated power outages.
Winter Storm, Northern St. Lawrence
- When
- February 16, 12:00 AM EST to 2:00 PM EST
- Where
- Northern St. Lawrence forecast zone
- Property damage
- $10,000
- Reported by
- CoCoRaHS
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
Four to eight inches of snow along with 1/4 or more of ice fell across the St. Lawrence River Valley of St. Lawrence and Franklin counties. Main issues were travel related with only isolated power outages.
Winter Storm, Southwestern St. Lawrence
- When
- February 16, 12:00 AM EST to 2:00 PM EST
- Where
- Southwestern St. Lawrence forecast zone
- Property damage
- $10,000
- Reported by
- CoCoRaHS
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
Four to eight inches of snow along with 1/4 or more of ice fell across the St. Lawrence River Valley of St. Lawrence and Franklin counties. Main issues were travel related with only isolated power outages.
Winter Weather, Eastern Clinton
- When
- February 16, 12:00 AM EST to 2:00 PM EST
- Where
- Eastern Clinton forecast zone
- Property damage
- $10,000
- Reported by
- CoCoRaHS
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
A widespread 1 to 4 inches of snow fell along with some freezing rain that accumulated up to a tenth of an inch. Mainly sloppy and slick roads were the impacts.
Winter Weather, Eastern Essex
- When
- February 16, 12:00 AM EST to 2:00 PM EST
- Where
- Eastern Essex forecast zone
- Property damage
- $10,000
- Reported by
- CoCoRaHS
- Coordinates
- 44.117, -73.773 (the zone’s center; the record gives no point)
A widespread 1 to 4 inches of snow fell along with some freezing rain that accumulated up to a tenth of an inch. Mainly sloppy and slick roads were the impacts.
Winter Weather, Southeastern St. Lawrence
- When
- February 16, 12:00 AM EST to 2:00 PM EST
- Where
- Southeastern St. Lawrence forecast zone
- Property damage
- $10,000
- Reported by
- CoCoRaHS
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
A widespread 1 to 4 inches of snow fell along with some freezing rain that accumulated up to a tenth of an inch. Mainly sloppy and slick roads were the impacts.
Winter Weather, Southern Franklin
- When
- February 16, 12:00 AM EST to 2:00 PM EST
- Where
- Southern Franklin forecast zone
- Property damage
- $10,000
- Reported by
- CoCoRaHS
- Coordinates
- 44.593, -74.304 (the zone’s center; the record gives no point)
A widespread 1 to 4 inches of snow fell along with some freezing rain that accumulated up to a tenth of an inch. Mainly sloppy and slick roads were the impacts.
Winter Weather, Western Clinton
- When
- February 16, 12:00 AM EST to 2:00 PM EST
- Where
- Western Clinton forecast zone
- Property damage
- $10,000
- Reported by
- CoCoRaHS
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
A widespread 1 to 4 inches of snow fell along with some freezing rain that accumulated up to a tenth of an inch. Mainly sloppy and slick roads were the impacts.
Winter Weather, Western Essex
- When
- February 16, 12:00 AM EST to 2:00 PM EST
- Where
- Western Essex forecast zone
- Property damage
- $10,000
- Reported by
- CoCoRaHS
- Coordinates
- 44.117, -73.773 (the zone’s center; the record gives no point)
A widespread 1 to 4 inches of snow fell along with some freezing rain that accumulated up to a tenth of an inch. Mainly sloppy and slick roads were the impacts.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in New York, February 16, 20162 injured · $590,000 · 58 kt wind · 10 events
- Tornadoes and Hail in Florida, February 16, 20161 injured · $160,000 · EF1 · 17 events
- Tornado and Damaging Winds in North Carolina, February 16, 2016$193,000 · EF1 · 18 events
- Strong Wind in Connecticut, February 16, 2016$200,000 · 3 events
- High Wind and Strong Wind in Rhode Island, February 16, 20161 injured · $50,000 · 55 kt wind · 5 events
- Flash Flood in New York, February 16, 2016$75,000 · 1 event
- High Wind in Massachusetts, February 16, 2016$45,000 · 56 kt wind · 3 events
- Strong Wind in New Jersey, February 16, 2016$40,000 · 2 events
- Dense Fog in Kentucky, February 16, 201622 events
- Dense Fog in Illinois, February 16, 201619 events
- Winter Weather in Kentucky, February 16, 20161 injured · 9 events
- Damaging Winds in North Carolina, February 16, 2016$15,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617104, 617105, 617106, 617107, 617108, 617109, 617110, 617111, 617112.